Tokyo Journal of Mathematics

Courant Brackets on Noncommutative Algebras and Omni-Lie Algebras

Kyousuke UCHINO

Full-text: Open access


We define a Courant bracket on an associative algebra using the theory of Hochschild homology, and we introduce the notion of Dirac algebra. We show that the bracket of an omni-Lie algebra is quite a kind of Courant bracket.

Article information

Tokyo J. Math., Volume 30, Number 1 (2007), 239-255.

First available in Project Euclid: 20 July 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


UCHINO, Kyousuke. Courant Brackets on Noncommutative Algebras and Omni-Lie Algebras. Tokyo J. Math. 30 (2007), no. 1, 239--255. doi:10.3836/tjm/1184963659.

Export citation


  • Courant, Theodore James: Dirac manifolds, Trans. Amer. Math. Soc. 319 (1990), no. 2, 631–661.
  • Gerstenhaber, Murray: The cohomology structure of an associative ring, Ann. of Math. (2) 78 (1963), 267–288.
  • Kinyon, Michael K and Weinstein, Alan: Leibniz algebras, Courant algebroids, and multiplications on reductive homogeneous spaces, Amer. J. Math. 123 (2001), no. 3, 525–550.
  • Kosmann-Schwarzbach, Yvette: Quasi, twisted, and all that... in Poisson geometry and Lie algebroid theory, The breadth of symplectic and Poisson geometry, 363–389, Progr. Math. 232, Birkhauser Boston, Boston, MA, 2005.
  • Liu, Zhang-Ju, Weinstein, Alan and Xu, Ping: Manin triples for Lie bialgebroids, J. Differential Geom. 45 (1997), no. 3, 547–574.
  • Loday, Jean-Louis: Cyclic homology, Grundlehren der Math. Wissenschaften, 301, Springer-Verlag, Berlin, 1998.
  • Roytenberg, Dmitry: Courant algebroids, derived brackets and even symplectic supermanifolds, math.DG/9910078.
  • Weinstein, Alan: Omni-Lie algebras, Microlocal analysis of the Schrodinger equation and related topics (Japanese) (Kyoto, 1999), Surikaisekikenkyusho Kokyuroku No. 1176 (2000), 95–102.
  • Xu, Ping: Noncommutative Poisson algebras, Amer. J. Math 116 (1994), no. 1, 101–125.